question about diuretics and body fat

Discussion in 'General Fitness' started by [email protected], Jan 18, 2006.

  1. I'm thinking about taking a powerful diuretic called Xpel. The reason
    is that I would like to drop some water weight for an up coming weigh
    in. The problem is that the weigh in will also consist of a body fat
    percent measurement.

    My question is...Will losing water weight by taking a diuretic cause my
    body fat reading to increase, decrease, or stay the same? Please
    explain the theory behind your answer is possible.

    Thank you
     
    Tags:


  2. Ed Prozac

    Ed Prozac Guest

    On 18 Jan 2006 19:21:18 -0800, [email protected] wrote:

    >My question is...Will losing water weight by taking a diuretic cause my
    >body fat reading to increase, decrease, or stay the same?


    Yes.
     
  3. Mr Prozac,

    That response did not answer my question.

    Thank you for your sarcasm
     
  4. Ed Prozac

    Ed Prozac Guest

    On 19 Jan 2006 03:11:38 -0800, [email protected] wrote:

    >Mr Prozac,
    >
    >That response did not answer my question.
    >
    >Thank you for your sarcasm


    What are you, a buttburgular or something?
     
  5. Hobbes

    Hobbes Guest

    In article <[email protected]>,
    [email protected] wrote:

    > I'm thinking about taking a powerful diuretic called Xpel. The reason
    > is that I would like to drop some water weight for an up coming weigh
    > in. The problem is that the weigh in will also consist of a body fat
    > percent measurement.
    >
    > My question is...Will losing water weight by taking a diuretic cause my
    > body fat reading to increase, decrease, or stay the same? Please
    > explain the theory behind your answer is possible.
    >
    > Thank you
    >


    It will cause it to increase, of course, but the amount depends on the
    method of estimating body fat. Muscle tissue has more water than fat
    tissue. So diuretics will actually shrink muscle tissue, as well as
    cause blood plasma loss and other water losses. If you use skin
    measurements there will be little reduction in the fold measurement, but
    since you have lost weight the estimate of your bodyfat will go up.

    If you use electrical impendance the increase will be much greater. This
    method relies on the difference between muscle, fat and other tissue as
    a conductor of electricity. Muscle conducts electricity better than fat
    because it has more water. You have just flushed that water. So you
    could get a very high estimate of body fat if this method is used.

    --
    Keith
     
  6. Dally

    Dally Guest

  7. Dally

    Dally Guest

    [email protected] wrote:

    > My question is...Will losing water weight by taking a diuretic cause my
    > body fat reading to increase, decrease, or stay the same? Please
    > explain the theory behind your answer is possible.


    My understanding is that water is part of lean body mass, along with
    organs and bones. Dropping water weight will decrease your LBM. This
    would increase the percentage of your total weight that comes from non-LBM.

    What is the scenario in which you have to be weighed? It seems like a
    toxic situation if you feel compelled to take powerful diuretics to
    jimmy the results. Can you rethink your participation in this?

    Dally
     
  8. "Ed Prozac" <> What are you, a buttburgular or something?>>

    That's a rhetorical question. Only flaming homos post stupid questions like
    "I exercised yesterday and my groin hurts. What should I do? Thanks BRAD"

    OR

    "I had hernia surgery and now when my wife (yeah, right) sticks her finger
    up my ass to see if it is healed, my butt-hole blinks and quivers. Does this
    mean I can start going to the gym? Any advice is appreciated, Thanks THAD"

    OR

    "I just started working out three months ago. I weigh 150 pounds, I am
    small-boned, petit, blonde curly hair, and I can't seem to put on any weight
    even though I lift heavy. None of the other boys at the gym wants to help
    me, so I was hoping someone here can give me a helping hand. Thanks, CHAD"

    I think it is all just one homo that keeps posting the same silly messages.

    Sincerely,

    Tadd
     
  9. Ed Pr0zac

    Ed Pr0zac Guest

    On Thu, 19 Jan 2006 22:08:43 GMT, "Tony Spermonti"
    <[email protected]> wrote:

    >I think it is all just one homo that keeps posting the same silly messages.


    They're all the same.
     
Loading...
Loading...